Funnel Cloud, McLeod
- When
- June 10, 1:30 PM CST
- Where
- McLeod County, Brownton
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.824, -94.272 (the zone’s center; the record gives no point)
Several citizens reported funnel clouds in the area.
10 funnel cloud, 4 tornado, as filed by the National Weather Service.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 10, 3:25 AM CST, 10 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 425 AM CDT FRI JUN 10 2005 .DISCUSSION... UPPER LVLS REMAIN STUCK IN SW FLOW THRU SHORT TERM WHICH LEAVES CWA IN DIRECT PATH OF EACH SHORT WAVE THAT DEVELOPS OVER CO AND PUSHES NE INTO N PLAINS. WAVE PASSING THRU THIS MORNING WHICH HAS GENERATED WIDESPREAD CONVECTION /SOME WITH HEAVY DOWNPOURS DUE TO PWATS AROUND 1.5 INCHES/ WILL MOVE INTO NE MN BY THIS AFT. THE EXIT OF THE WAVE IN ADDITION TO THE WEAKENING LOW LVL JET LATE THIS MORNING WILL SIGNIFICANTLY DECREASE PRECIP COVERAGE BY MID MORNING SW ZONES AND CLOSER TO NOON FAR NE. THIS AFT EXPECT SCT TSRA TO REDEVELOP OVER MAINLY CENTRAL AND ERN ZONES WITH WARM FRONT IN AREA AND LOW PRES MOVING THRU. BEST CAPE VALUES WI ZONES WHICH WILL BE LEAST WORKED OVER FROM MORNING CONVECTION. DCAPES OF NEAR 1000 SHOW POSSIBILITY OF MARGINAL DOWNBURST POTENTIAL WITH ANY STRONG STORMS THAT DEVELOP THERE. AS LOW PUSHES INTO NE MN TONIGHT BDRY WILL MOVE INTO SE/ERN MN AND ONLY SCT PRECIP EXPECTED TO LINGER ALONG BDRY. DRY FCST NW ZONES. ON SATURDAY NEXT WAVE PUSHES THRU CWA. NAM AND GFS DISAGREE ON EXACT PATH OF SHORT WAVE AND ASSOC SFC LOW BUT EITHER SOLN IS CLOSE ENOUGH TO WARRENT HIGH CHANCE POPS. AS EVENT GETS CLOSER WILL BE ABLE TO POSSIBLY GO LIKELY IN SOME PORTION OF CWA DUE TO AMT OF LIFT AND MOISTURE ACCOMPANYING SYSTEM. WEAK HIGH PRES PUSHES IN FROM W BEHIND EXITING LOW SAT NIGHT WHICH SHOULD LEAD TO RATHER QUIET SUN PERIOD. LEFT 20 POPS IN SUN THRU SUN EVE BECAUSE OF AMT OF MOISTURE LEFTOVER AND WEAK FORCING IN AREA...BUT IT IS POSSIBLE THAT DRY WX WILL OCCUR...ESPECIALLY IN NW 1/2 OF CWA FARTHEST AWAY FROM THE LEFTOVER BDRY. NEXT WAVE APPROACHES FROM SW LATE SUN NIGHT SO POPS INCREASE ONCE AGAIN. LONGER TERM...MONDAY THROUGH FRIDAY STILL UNCERTAINTY IN THE HANDLING OF THE MAJOR TROUGH LIFTING THROUGH THE PLAINS. ECMWF..CANADIAN WANT TO CUT OFF THE UPPER LOW SOUTH OF MN BEFORE SLIDING EAST..WHILE GFS..AND TO SOME EXTENT..THE UKMET LIFT OUT SHORT WAVE BUT KEEP UPPER LOW FARTHER N OVER DAKOTAS. THERE HAS BEEN SOME CONSISTENCY WITH GFS..BUT SLOWER. WILL LINGER A CHANCE FARTHER WEST ON TUESDAY..AND THEN THE DRYING TREND STILL LOOK LOOKS GOOD FOR WED AND BEYOND. GFSX GUID WANTS TO COOL TEMPS DOWN ON FRIDAY BELOW CLIMO...BUT WILL STICK CLOSER TO CLIMO FOR NOW. THE COOLER REGIME COULD VERIFY IF GFS IS CORRECT IN AMPLIFYING PATTERN. && .MPX WATCHES/WARNINGS/ADVISORIES... .MN...NONE. .WI...NONE. && MARGRAF/JPR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 610 AM CDT FRI JUN 10 2005 MNZ042>045-049>053-057>063-065>070-073>078-082>085-091>093- WIZ014>016-023>028-111100- ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA- DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC- KANDIYOHI-LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE LACS-MORRISON-NICOLLET- PEPIN-PIERCE-POLK-RAMSEY-REDWOOD-RENVILLE-RICE-RUSK-SCOTT-SHERBURNE- SIBLEY-ST CROIX-STEARNS-STEELE-TODD-WASECA-WASHINGTON-WATONWAN- WRIGHT- 610 AM CDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE TROUGH WILL BE SITUATED OVER WESTERN AND CENTRAL MINNESOTA THIS AFTERNOON AND EVENING. MORE THUNDERSTORMS ARE POSSIBLE...MAINLY LATE THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN ON SATURDAY... AS ANOTHER LOW PRESSURE TROUGH MOVES TOWARD SOUTHERN AND EASTERN MINNESOTA FROM IOWA. THE MAIN SEVERE WEATHER THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.. MNZ041-047-048-054>056-064-111100- CHIPPEWA-DOUGLAS-LAC QUI PARLE-POPE-STEVENS-SWIFT-YELLOW MEDICINE- 610 AM CDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. JPR
The national radar mosaic for the moment the first event began.
10 funnel cloud, 4 tornado. Local standard time, as filed.
Several citizens reported funnel clouds in the area.
Several citizens reported funnel clouds in the area.
Law enforcement reported seeing a funnel cloud reach half way to the ground, then lift back into the clouds.
A funnel cloud was spotted by law enforcement.
A storm chaser reported a "pencil shaped" funnel cloud.
A funnel cloud was reported by law enforcement near Highway 15.
A storm chaser videotaped a tornado.
A storm chaser spotted a tornado near the intersection of Interstate 94 and Highway 2.
A storm chaser spotted a tornado.
A trained spotter saw a tornado briefly touch down in an open field. It kicked up dirt before lifting a short time later.
A trained spotter reported a funnel cloud.
Law enforcement reported numerous funnel clouds in and around Appleton. One particular sighting was along Highway 119 about 4.5 miles north of town.
Law enforcement reported a funnel cloud at the intersection of county roads 4 and 59.
Law enforcement reported a funnel cloud.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyThe tornado archive for Minnesota, 2005Warnings in Minnesota, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462029, 5462030, 5462031, 5462032, 5462033, 5462034, 5462035, 5462036, 5462037, 5462038, 5462039, 5462040, 5462041, 5462042.